Alert archive / Oklahoma / Red Flag Warnings in 2014

Red Flag Warning 29, NWS Norman, OK

May 6, 201418 counties in Oklahoma; 5 counties in Texas

NWS Norman, OK issued this red flag warning at May 6, 2014, 4:34 AM CDT for 18 counties in Oklahoma; 5 counties in Texas. It took effect at May 7, 2014, 10:00 AM CDT. It was in force for 10 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 6, 2014, 4:34 AM CDT (09:34 UTC)
In effect from
May 7, 2014, 10:00 AM CDT
Expired
May 7, 2014, 8:26 PM CDT
In force
10 hr
Issued by
NWS Norman, OK
All 23 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 111 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 3:20 PM CDTHAIL 1.25Westover, TX
May 7, 4:21 PM CDTHAIL 1.75Grandfield, OK
May 7, 4:22 PM CDTHAIL 1Grandfield, OK
May 7, 4:25 PM CDTTSTM WND DMGLoveland, OK3 INCH TREE LIMBS DOWN AND SHINGLES BLOWN OFF.
May 7, 4:28 PM CDTHAIL 1.751 E Grandfield, OK
May 7, 4:30 PM CDTHAIL 1.75Westover, TX
May 7, 4:37 PM CDTHAIL 2.55 Ssw Chattanooga, OK
May 7, 4:38 PM CDTHAIL 2.52 Sw Chattanooga, OK
May 7, 5:33 PM CDTHAIL 1.752 Se Custer City, OK
May 7, 5:33 PM CDTHAIL 1.754 Se Custer City, OK
May 7, 6:00 PM CDTHAIL 1Roosevelt, OK
May 7, 6:39 PM CDTHAIL 1.5Loveland, OK
May 7, 6:40 PM CDTTSTM WND GST 643 W Grandfield, OK
May 7, 7:18 PM CDTHAIL 12 E Vinson, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1256 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
2521 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

285 
WWUS84 KOUN 060934
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
434 AM CDT TUE MAY 6 2014

...CRITICAL WILDFIRE CONDITIONS LIKELY ON TUESDAY AND WEDNESDAY 
ACROSS WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS...

.THE COMBINATION OF WINDY WEATHER...VERY LOW HUMIDITY... AND HOT
TEMPERATURES WILL CAUSE CRITICAL WILDFIRE DANGER ON TUESDAY AND
WEDNESDAY IN MANY AREAS.

OKZ004>006-009>011-014>016-021-022-033>037-TXZ083>085-087-088-
062130-
/O.NEW.KOUN.FW.W.0029.140507T1500Z-140508T0200Z/
/O.CON.KOUN.FW.W.0028.140506T1500Z-140507T0300Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
434 AM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... 

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS AS WELL...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT TODAY... AND
AGAIN FROM 10 AM TO 9 PM CDT WEDNESDAY.

* TIMING...10 AM TO 9 PM OR 10 PM TODAY AND WEDNESDAY.

* WIND...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY 5 TO 20 PERCENT.

* TEMPERATURE...95 TO 104 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS BANNED IN WESTERN OKLAHOMA AND MANY COUNTIES
  IN WESTERN SECTIONS OF NORTH TEXAS. OUTDOOR BURNING IS STRONGLY
  DISCOURAGED THOSE AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ007-008-012-013-017>020-023>029-038-039-044-045-TXZ086-089-090-
062130-
/O.CON.KOUN.FW.W.0028.140506T1500Z-140507T0300Z/
GRANT-KAY-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN-PAYNE-CADDO-
CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-COMANCHE-
STEPHENS-COTTON-JEFFERSON-WICHITA-ARCHER-CLAY-
434 AM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
WESTERN NORTH TEXAS...WESTERN OKLAHOMA AND MUCH OF CENTRAL
OKLAHOMA...

* TIMING...10 AM TO 10 PM TODAY.

* WIND...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...5 TO 20 PERCENT WITH THE LOWEST HUMIDITY IN WESTERN
  OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS.

* TEMPERATURE...95 TO 104 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS BANNED IN MANY AREAS... AND IS STRONGLY
  DISCOURAGED IN AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
8 follow-up statements
612 
WWUS84 KOUN 061920
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
220 PM CDT TUE MAY 6 2014

...CRITICAL WILDFIRE CONDITIONS TODAY AND AGAIN LIKELY WEDNESDAY
ACROSS WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS...

.THE COMBINATION OF WINDY WEATHER...VERY LOW HUMIDITY... AND HOT
TEMPERATURES WILL CONTINUE TO CAUSE CRITICAL WILDFIRE DANGER
THROUGH EARLY THIS EVENING AND THEN AGAIN ON WEDNESDAY IN MANY
AREAS.

OKZ004>006-009>011-014>016-021-022-033>037-TXZ083>085-087-088-
070300-
/O.CON.KOUN.FW.W.0028.000000T0000Z-140507T0300Z/
/O.CON.KOUN.FW.W.0029.140507T1500Z-140508T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
220 PM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT THROUGH 10 PM CDT TODAY... AND AGAIN
FROM 10 AM TO 9 PM CDT WEDNESDAY.

* TIMING...THROUGH 10 PM THIS EVENING AND FROM 10 AM TO 9 PM WEDNESDAY.

* WIND...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY 5 TO 20 PERCENT.

* TEMPERATURE...95 TO 105 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS BANNED IN WESTERN OKLAHOMA AND MANY 
  COUNTIES IN WESTERN SECTIONS OF NORTH TEXAS. OUTDOOR BURNING 
  IS STRONGLY DISCOURAGED THOSE AREAS WHERE A BURN BAN IS NOT 
  IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ007-008-012-013-017>020-023>029-038-039-044-045-TXZ086-089-090-
070300-
/O.CON.KOUN.FW.W.0028.000000T0000Z-140507T0300Z/
GRANT-KAY-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN-PAYNE-CADDO-
CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-COMANCHE-
STEPHENS-COTTON-JEFFERSON-WICHITA-ARCHER-CLAY-
220 PM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF NORTHERN AND
CENTRAL OKLAHOMA... AND WESTERN NORTH TEXAS...

* TIMING...THROUGH 10 PM TODAY.

* WIND...SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...5 TO 20 PERCENT WITH THE LOWEST HUMIDITY IN 
  WESTERN OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS. 

* TEMPERATURE...93 TO 102 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS BANNED IN MANY AREAS... AND IS STRONGLY 
  DISCOURAGED IN AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
369 
WWUS84 KOUN 062230
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
530 PM CDT TUE MAY 6 2014

OKZ008-013-019-020-024>029-039-044-045-TXZ090-062330-
/O.CAN.KOUN.FW.W.0028.000000T0000Z-140507T0300Z/
KAY-NOBLE-LOGAN-PAYNE-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-STEPHENS-COTTON-JEFFERSON-CLAY-
530 PM CDT TUE MAY 6 2014

...RED FLAG WARNING IS CANCELLED FOR THIS EVENING...

RELATIVE HUMIDITY INCREASED SUBSTANTIALLY DURING THE LATE
AFTERNOON AND WILL SLOWLY INCREASE THROUGH THE EVENING. GUSTY
SOUTH WIND WILL PERSIST.

$$

OKZ004>006-009>011-014>016-021-022-033>037-TXZ083>085-087-088-
070630-
/O.CON.KOUN.FW.W.0028.000000T0000Z-140507T0300Z/
/O.CON.KOUN.FW.W.0029.140507T1500Z-140508T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
530 PM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING... 

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9
PM CDT WEDNESDAY...

* TIMING...UNTIL 10 PM THIS EVENING AND FROM 10 AM UNTIL 9 PM
  WEDNESDAY.

* WIND...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY 5 TO 20 PERCENT.

* TEMPERATURE...92 TO 100 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR
  BURNING IS BANNED IN WESTERN OKLAHOMA AND MANY COUNTIES IN
  WESTERN SECTIONS OF NORTH TEXAS. OUTDOOR BURNING IS STRONGLY
  DISCOURAGED IN THOSE AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ007-012-017-018-023-038-TXZ086-089-070300-
/O.CON.KOUN.FW.W.0028.000000T0000Z-140507T0300Z/
GRANT-GARFIELD-BLAINE-KINGFISHER-CADDO-COMANCHE-WICHITA-ARCHER-
530 PM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* TIMING...THROUGH 10 PM TODAY.

* WIND...SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...5 TO 20 PERCENT WITH THE LOWEST HUMIDITY IN 
  WESTERN OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS.

* TEMPERATURE...93 TO 100 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS BANNED IN MANY AREAS... AND IS STRONGLY 
  DISCOURAGED IN AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
581 
WWUS84 KOUN 070022
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CDT TUE MAY 6 2014


OKZ006-070830-
/O.CAN.KOUN.FW.W.0028.000000T0000Z-140507T0300Z/
/O.CON.KOUN.FW.W.0029.140507T1500Z-140508T0200Z/
ALFALFA-
722 PM CDT TUE MAY 6 2014

...RED FLAG WARNING IS CANCELLED FOR THIS EVENING...

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
WEDNESDAY... 

* TIMING...10 AM UNTIL 9 PM WEDNESDAY.

* WIND...SOUTH TO SOUTHWEST 25 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY 10 TO 15 PERCENT.

* TEMPERATURE...93 TO 97 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS BANNED IN WESTERN OKLAHOMA AND MANY COUNTIES IN 
  WESTERN SECTIONS OF NORTH TEXAS. OUTDOOR BURNING IS STRONGLY 
  DISCOURAGED IN THOSE AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ007-012-017-018-023-038-TXZ086-089-070130-
/O.CAN.KOUN.FW.W.0028.000000T0000Z-140507T0300Z/
GRANT-GARFIELD-BLAINE-KINGFISHER-CADDO-COMANCHE-WICHITA-ARCHER-
722 PM CDT TUE MAY 6 2014

...RED FLAG WARNING IS CANCELLED...

RELATIVE HUMIDITY HAS INCREASE SUBSTANTIALLY THIS EVENING. GUSTY
SOUTH WIND WILL PERSIST.

$$

OKZ004-005-009>011-014>016-021-022-033>037-TXZ083>085-087-088-
070830-
/O.CON.KOUN.FW.W.0028.000000T0000Z-140507T0300Z/
/O.CON.KOUN.FW.W.0029.140507T1500Z-140508T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-
BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-
WILBARGER-KNOX-BAYLOR-
722 PM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9
PM CDT WEDNESDAY...

* TIMING...UNTIL 10 PM THIS EVENING AND FROM 10 AM UNTIL 9 PM 
  WEDNESDAY. 

* WIND...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY 5 TO 20 PERCENT.

* TEMPERATURE...92 TO 100 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS BANNED IN WESTERN OKLAHOMA AND MANY COUNTIES IN 
  WESTERN SECTIONS OF NORTH TEXAS. OUTDOOR BURNING IS STRONGLY 
  DISCOURAGED IN THOSE AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
645 
WWUS84 KOUN 070134
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
834 PM CDT TUE MAY 6 2014

OKZ011-015-016-022-035-037-070945-
/O.CAN.KOUN.FW.W.0028.000000T0000Z-140507T0300Z/
/O.CON.KOUN.FW.W.0029.140507T1500Z-140508T0200Z/
MAJOR-DEWEY-CUSTER-WASHITA-KIOWA-TILLMAN-
834 PM CDT TUE MAY 6 2014

...RED FLAG WARNING IS CANCELLED FOR THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
WEDNESDAY...

* WIND...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY 5 TO 15 PERCENT.

* TEMPERATURE...93 TO 100 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS BANNED IN WESTERN OKLAHOMA AND MANY COUNTIES IN 
  WESTERN SECTIONS OF NORTH TEXAS. OUTDOOR BURNING IS STRONGLY 
  DISCOURAGED IN THOSE AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ004-005-009-010-014-021-033-034-036-TXZ083>085-087-088-070945-
/O.CON.KOUN.FW.W.0028.000000T0000Z-140507T0300Z/
/O.CON.KOUN.FW.W.0029.140507T1500Z-140508T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON-GREER-
JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
834 PM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
WEDNESDAY...

* TIMING...UNTIL 10 PM THIS EVENING AND FROM 10 AM UNTIL 9 PM 
  WEDNESDAY. 

* WIND...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY 5 TO 15 PERCENT.

* TEMPERATURE...93 TO 100 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS BANNED IN WESTERN OKLAHOMA AND MANY COUNTIES IN 
  WESTERN SECTIONS OF NORTH TEXAS. OUTDOOR BURNING IS STRONGLY 
  DISCOURAGED IN THOSE AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ006-070945-
/O.CON.KOUN.FW.W.0029.140507T1500Z-140508T0200Z/
ALFALFA-
834 PM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
WEDNESDAY...

* TIMING...10 AM UNTIL 9 PM WEDNESDAY.

* WIND...SOUTH TO SOUTHWEST 25 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY 10 TO 15 PERCENT.

* TEMPERATURE...93 TO 97 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS BANNED IN WESTERN OKLAHOMA AND MANY COUNTIES IN 
  WESTERN SECTIONS OF NORTH TEXAS. OUTDOOR BURNING IS STRONGLY 
  DISCOURAGED IN THOSE AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
034 
WWUS84 KOUN 070425
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1125 PM CDT TUE MAY 6 2014

...CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
EXPECTED AGAIN ON WEDNESDAY ACROSS WESTERN OKLAHOMA AND FAR 
WESTERN NORTH TEXAS...

OKZ004>006-009>011-014>016-021-022-033>037-TXZ083>085-087-088-
071230-
/O.CON.KOUN.FW.W.0029.140507T1500Z-140508T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
1125 PM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN OKLAHOMA
AND FAR WESTERN NORTH TEXAS...

* TIMING...10 AM UNTIL 9 PM WEDNESDAY.

* WIND...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.
  WINDS MAY SHIFT TO THE SOUTHEAST AFTER 4 PM WEDNESDAY.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY 5 TO 15 PERCENT.

* TEMPERATURE...93 TO 100 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS BANNED IN WESTERN OKLAHOMA AND MANY COUNTIES IN 
  WESTERN SECTIONS OF NORTH TEXAS. OUTDOOR BURNING IS STRONGLY 
  DISCOURAGED IN THOSE AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

MBS
340 
WWUS84 KOUN 070936
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
436 AM CDT WED MAY 7 2014

...CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
EXPECTED AGAIN ON WEDNESDAY ACROSS WESTERN OKLAHOMA AND FAR
WESTERN NORTH TEXAS...

OKZ007-017-071745-
/O.EXA.KOUN.FW.W.0029.140507T1500Z-140508T0200Z/
GRANT-BLAINE-
436 AM CDT WED MAY 7 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING. 

* TIMING...10 AM UNTIL 9 PM WEDNESDAY.

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...AROUND 20 PERCENT.

* TEMPERATURE...HIGH AROUND 95 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR
  BURNING IS BANNED IN WESTERN OKLAHOMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ004>006-009>011-014>016-021-022-033>037-TXZ083>085-087-088-
071745-
/O.CON.KOUN.FW.W.0029.140507T1500Z-140508T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
436 AM CDT WED MAY 7 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN
OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS...

* TIMING...10 AM UNTIL 9 PM WEDNESDAY.

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH. GUSTS UP TO 45 MPH ARE
  EXPECTED IN NORTHWEST OKLAHOMA.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY 10 TO 20 PERCENT.

* TEMPERATURE...95 TO 100 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS BANNED IN WESTERN OKLAHOMA AND MANY COUNTIES IN 
  WESTERN SECTIONS OF NORTH TEXAS. OUTDOOR BURNING IS STRONGLY 
  DISCOURAGED IN THOSE AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
770 
WWUS84 KOUN 072146
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
446 PM CDT WED MAY 7 2014

...CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
EXPECTED AGAIN ON WEDNESDAY ACROSS WESTERN OKLAHOMA AND FAR
WESTERN NORTH TEXAS...

OKZ006-007-011-015>017-022-035>037-TXZ083>085-087-088-072300-
/O.CAN.KOUN.FW.W.0029.000000T0000Z-140508T0200Z/
ALFALFA-GRANT-MAJOR-DEWEY-CUSTER-BLAINE-WASHITA-KIOWA-JACKSON-
TILLMAN-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
446 PM CDT WED MAY 7 2014

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR PORTIONS OF WESTERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG
WARNING. 

RELATIVITY HUMIDITIES HAVE INCREASED AS THE DRYLINE HAS PUSHED
WEST.

$$

OKZ004-005-009-010-014-021-033-034-080200-
/O.CON.KOUN.FW.W.0029.000000T0000Z-140508T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON-GREER-
446 PM CDT WED MAY 7 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF WESTERN OKLAHOMA...

* TIMING...UNTIL 9 PM WEDNESDAY.

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH. GUSTS UP TO 45 MPH 
  ARE EXPECTED IN NORTHWEST OKLAHOMA. 

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY 10 TO 20 PERCENT.

* TEMPERATURE...95 TO 100 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS BANNED IN WESTERN OKLAHOMA AND MANY COUNTIES IN 
  WESTERN SECTIONS OF NORTH TEXAS. OUTDOOR BURNING IS STRONGLY 
  DISCOURAGED IN THOSE AREAS WHERE A BURN BAN IS NOT IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
875 
WWUS84 KOUN 080126
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT WED MAY 7 2014

OKZ004-005-009-010-014-021-033-034-080230-
/O.CAN.KOUN.FW.W.0029.000000T0000Z-140508T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON-GREER-
826 PM CDT WED MAY 7 2014

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG
WARNING. 

RELATIVE HUMIDITY VALUES HAVE RECOVERED AND ONGOING THUNDERSTORMS
HAVE LIMITED THE FIRE WEATHER THREAT.

$$

KURTZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at May 6, 4:24 AM CDT, 10 minutes earlier.

Area forecast discussion, May 6, 4:24 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
424 AM CDT TUE MAY 6 2014

.DISCUSSION...
FIRST CONCERN IS AGAIN FIRE WEATHER. DEWPOINTS HAVE INCREASED
SIGNIFICANTLY THIS MORNING AT 10 TO 20 DEGREES ABOVE READINGS 24
HOURS AGO. UNFORTUNATELY... THIS WILL BE SHORT-LIVED IN MANY AREAS
AS MOISTURE LOOKS TO MIX OUT QUICKLY IN THE WEST. THE BIG QUESTION
WILL BE HOW FAR EAST WILL THE MOISTURE MIX OUT. NAM AND GFS
SUGGEST ENOUGH OF A CAP ACROSS THE I-35 CORRIDOR THAT WOULD
PREVENT THE FULL MIXING OUT THAT WE WILL SEE TO THE WEST. RAP AND
HRRR SUGGEST MIXING OUT FARTHER EAST. THE 12Z SOUNDING MAY PROVIDE
SOME ANSWERS. IF THIS ISN'T ENOUGH... MANY MODELS /NAM.. ECMWF..
RAP/ SHOW QPF SIGNALS BY 00Z. HAVE INTRODUCED ISOLATED STORMS FOR
THIS AFTERNOON ACROSS THE AREA WITH THE STRONGEST SIGNAL. BUT MANY
OF THESE STORMS WILL LIKELY BE HIGH-BASED WITH THE EXPECTED
INVERTED-V SOUNDINGS FORECAST. THIS WILL GIVE THE ASSOCIATED RISK
OF GUSTY WINDS AND DRY LIGHTNING IN SOME AREAS. LOW-LEVEL MOISTURE
WILL MIX OUT TO THE WEST AGAIN TOMORROW. AGAIN THERE IS A
QUESTION OF HOW FAR EAST THE MOISTURE WILL MIX OUT. HAVE ISSUED A
RED FLAG WARNING FOR TOMORROW AGAIN IN THE WEST WHERE HUMIDITY
WILL NEARLY CERTAINTY BE LESS THAN 20 PERCENT.

MODELS ARE SHOWING A STRONG SIGNAL OF CONVECTIVE DEVELOPMENT LATE
TOMORROW AFTERNOON OR TOMORROW EVENING AND EXPANDING OVERNIGHT.
AGREE WITH SPC OUTLOOK AREAS FOR SEVERE WEATHER TOMORROW AND
THURSDAY... ALTHOUGH THERE REMAINS A DECENT AMOUNT OF UNCERTAINTY
ABOUT HOW THE ATMOSPHERE AND/OR CONVECTION WILL EVOLVE IN THE
WAKE OF THE EARLY THURSDAY CONVECTION. EVEN AFTER THIS STORM
SYSTEM MOVES EAST OF THE PLAINS... UPPER FLOW PATTERN TRANSITIONS
INTO A ZONAL PATTERN AND WE KEEP AT LEAST LOW PRECIPITATION
CHANCES IN THE FORECAST THROUGH THE EXTENDED PERIODS. .26.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  95  67  88  66 /  10   0  20  40
HOBART OK        100  65  94  62 /  10  10  20  40
WICHITA FALLS TX  98  69  93  67 /  10  10  30  40
GAGE OK           99  60  95  60 /   0   0  10  20
PONCA CITY OK     98  69  90  68 /  10   0  20  40
DURANT OK         88  66  84  69 /   0  10  10  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
     EVENING FOR OKZ004>029-033>039-044-045.

     RED FLAG WARNING FROM 10 AM TO 9 PM CDT WEDNESDAY FOR OKZ004>006-
     009>011-014>016-021-022-033>037.

TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
     EVENING FOR TXZ083>090.

     RED FLAG WARNING FROM 10 AM TO 9 PM CDT WEDNESDAY FOR TXZ083>085-
     087-088.

&&
Hazardous weather outlook, May 5, 10:00 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1000 PM CDT MON MAY 5 2014

OKZ004>048-050>052-TXZ083>090-061015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1000 PM CDT MON MAY 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.FIRE WEATHER...
HOT... DRY AND BREEZY WEATHER WILL PERSIST KEEPING THE WILDFIRE
POTENTIAL VERY HIGH TO EXTREME OVER THE NEXT FEW DAYS...
ESPECIALLY ON TUESDAY AND WEDNESDAY WHEN STRONG SOUTH WINDS ARE
EXPECTED.

.THUNDERSTORMS...
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THOUGH SUNDAY. SOME
SEVERE STORMS ARE POSSIBLE... ESPECIALLY ON WEDNESDAY AND
THURSDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

Nearby

Red Flag Warnings in Oklahoma, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.